MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer was notified of an intra-operative explant of a perceval plus valve, size m (pvf-m), which occurred in (b)(6) 2025.According to the information received, following annular sizing with an annular sizer, a size m prosthesis was deemed appropriate, and a perceval valve of the corresponding size was implanted.However, significant paravalvular leakage (pvl) was observed during intraoperative echocardiography, prompting the replacement of the pvf-m valve with a conventional prosthesis from a different manufacturer (model and size unknown).Reportedly, the explanted pvf-m valve was discarded at the hospital due to its use in an infected patient.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is conservatively reporting this event due to the currently unknown impact on the patient and is actively working to obtain further information from the healthcare facility.A follow-up report will be submitted upon receipt of additional details.
 
Additional Manufacturer Narrative
Updated sections a2, b4, b5, g3, g6, h2, h6, h11 corrected sections: a3a since the explanted perceval plus prosthesis was not returned for analysis, the manufacturer couldn¿t perform further investigation on the involved device.As a direct investigation of the device could not be performed and no diagnostic images were available to the manufacturer for analysis, a definitive root cause for the reported event cannot be established at this time.However, no device deficiencies were identified following the analysis of the production records.Based on the manufacturer¿s experience, the reason for the paravalvular leak observed intra-operatively could be likely due to an unintended user error in sizing the patient¿s annulus or to the presence of eccentric/bulky protruding intra-luminal calcifications which could have caused impaired strut expansion.The manufacturer is attempting to further follow up with the implanting surgeon to identify the most reasonable root cause of the event.A follow up report will be submitted upon receipt of any new information.
 
Event or Problem Description
The manufacturer was informed of the intraoperative explantation of a perceval plus valve, size m (pvf-m), which occurred in (b)(6) 2025 during an isolated aortic valve replacement (avr) procedure performed via full sternotomy.According to the information provided, annular sizing was conducted using an annular sizer, and a perceval plus size m prosthesis was deemed appropriate and subsequently implanted.The patient¿s native valve was tricuspid, with no abnormal annular geometries observed.The annulus was assessed to be approximately 22 mm.However, significant paravalvular leakage (pvl) was detected during intraoperative echocardiography, leading to the decision to explant the pvf-m valve and replace it with a conventional prosthesis from a different manufacturer (model unknown), size 21 mm.The explanted pvf-m valve was reportedly discarded at the hospital due to its use in a patient with an active infection.Based on the information received, no issues were reported regarding the positioning of the prosthesis, and no device malpositioning or mis-sizing were identified.As reported, the patient remained stable throughout the procedural delay, and the surgery was completed successfully with a favorable outcome.
 
Event or Problem Description
The manufacturer was informed of the intraoperative explantation of a perceval plus valve, size m (pvf-m), which occurred in (b)(6) 2025 during an isolated aortic valve replacement (avr) procedure performed via full sternotomy.According to the information provided, annular sizing was conducted using the provided tool and according to the instruction for use (ifu), and a perceval plus size m prosthesis was deemed appropriate and subsequently implanted.The patient¿s native valve was tricuspid, with no abnormal annular geometries observed.The annulus was assessed to be approximately 22 mm.However, significant paravalvular leakage (pvl) was detected during intraoperative echocardiography, leading to the decision to explant the pvf-m valve and replace it with a conventional prosthesis from a different manufacturer (model unknown), size 21 mm, after performing additional decalcification of the annulus.The explanted pvf-m valve was reportedly discarded at the hospital due to its use in a patient with an active infection.Based on the information received, no issues were reported regarding the positioning of the prosthesis, and no device malpositioning or mis-sizing were identified.Ballooning was performed according to the ifu and there was no suspect of bulky calcium protrusion that could have impaired normal valve function.As reported, the patient remained stable throughout the procedural delay, and the surgery was completed successfully with a favourable outcome.
 
Additional Manufacturer Narrative
Updated sections b4, b5, g3, g6, h2, h6, h11.The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Since the explanted perceval plus prosthesis was not returned for analysis, the manufacturer couldn¿t perform further investigation on the involved device.As a direct investigation of the device could not be performed and no diagnostic images were available to the manufacturer for analysis, it is not possible to establish a definitive root cause for the reported event.However, no device deficiencies were identified following the analysis of the production records.Based on the manufacturer¿s experience, the reason for the paravalvular leak observed intra-operatively could be likely due to an unintended user error in sizing the patient¿s annulus or to the presence of eccentric/bulky protruding intra-luminal calcifications which could have caused impaired strut expansion.In response to additional follow-up, the latter condition has though been excluded by the implanting surgeon, even if it was reported that further decalcification was performed prior to implant the replacement device.As reported, the prosthesis ultimately implanted in the patient was a conventional valve from another manufacturer, 21 mm in size.Even if the exact model hasn¿t been confirmed to the manufacturer despite the multiple follow up attempts, it is likely that the patient¿s tad was around 21 mm in size.Considering that this valve was implanted after performing further decalcification, it is reasonable to assume that the annular space available at the moment of the perceval valve deployment was below the 21 mm lower range allowed for a perceval plus size m implant.It should be noted that in the perceval plus ifus the following recommendations are provided, among others, regarding the sizing procedure: - ensure that the obturator passes perpendicularly through the annulus.When the obturator is not passed perpendicularly, the perceived resistance might be altered.- white obturators should not deform the annulus during the sizing procedure.- ensure that the sizers are measuring the aortic annulus and not the lvot.It is possible that one of these mistakes was unintendingly made while performing the sizing procedure.Based on the above considerations, an unintended oversizing of the perceval plus prosthesis, combined with a possible suboptimal decalcification of the patient¿s annulus, can be reasonably considered as the most likely root cause of the reported event.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT  13040
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc 13040
IT   13040
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22700710
Report Number3005687633-2025-00124
Device Sequence Number8944742
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)290328
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer09/08/2025
10/13/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date10/08/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale